Mississippi, 2025

Hail and Damaging Winds in Mississippi, May 25, 2025

May 25, 2025 · NWS MEG · 23 events in 12 counties and zones

Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$116,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Moisture surged northward as a warm front extending from southern Arkansas into central Mississippi lifted across the area during the overnight hours. Convective initiation began by late morning. Damaging winds were the primary concern during the beginning of the event, with large hail occurring toward sunset as lapse rates steepened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 1:58 PM CST, 1 hour 57 minutes earlier. Its key messages:

  • Updated at 221 PM CDT Sun May 25 2025
  • Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
  • Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
  • Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 1:58 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 PM CDT Sun May 25 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 221 PM CDT Sun May 25 2025

- Additional rounds of showers and thunderstorms are still
  expected into Tuesday, with a potential for strong to severe
  thunderstorms and heavy rainfall.

- Additional rainfall totals will likely fall between 2 to 4
  inches through Tuesday night.

- Below normal temperatures will continue through the week and
  into the beginning of next weekend.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 221 PM CDT Sun May 25 2025

Skies have cleared across a large portion of the Mid-South this
afternoon. A warm front continue to lift slowly north across north
Mississippi. Temperatures north of the front are in the lower 60s
to lower 70s while south of the front, reading are in the mid 70s
to mid 80s. The first round of thunderstorms has moved across the
Tennessee River into middle Tennessee with a second round of
thunderstorms approaching northeast Arkansas.

As the second area of thunderstorms continues to move east, it
will eventually encounter the warmer, more unstable air south of
the front. This could strengthen the thunderstorms and produce
severe weather. The main threat from these thunderstorms is
damaging winds but large hail and isolated tornadoes can't be
completely ruled out. A Severe Thunderstorm Watch covers the
southern half of the Mid-South until 9 PM this evening.

Additional rounds of showers and thunderstorms will move through
the region overnight through Tuesday afternoon. Some of thunderstorms
may be strong with gusty winds and small hail. Locally heavy
rainfall is expected with some of the thunderstorms. An
additional 2 to 4 inches of rain may fall through Tuesday
afternoon. Temperatures will remain near to below normal through
Tuesday.

Scattered showers and thunderstorms may occur Wednesday through
Friday as another frontal boundary drops south into the region.
Temperatures will remain below normal through this period. High
pressure will build into the region by Saturday with dry weather
and near normal temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun May 25 2025

Dealing with a couple rounds of storms. The first one is ongoing
and will move into MKL-MEM shortly. The more significant round
will be later today into early this evening. Used TEMPOs to time
the storms with an emphasis at MEM/TUP where stronger gusts with
the TSRAs are more likely. Expect leftover SHRAs during the
evening followed by MVFR cigs lowering to IFR with some light fog
by morning. More SHRAs moving in Monday morning. Could be some
embedded TSRAs but not confident enough to add attm.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...SJM

In the hours before

Local storm report, May 25, 1:05 PM CST, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
205 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     Tstm Wnd Dmg     1 SE Somerville         35.23N 89.33W
05/25/2025                   Fayette            TN   Emergency Mngr

            Numerous trees down in Somerville and to the
            southeast of town.

&&

MJ
Local storm report, May 25, 1:29 PM CST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Gst     3 SSE Blue Goose        35.66N 88.56W
05/25/2025  E50 MPH          Henderson          TN   Public

            A few trees down on Blue Goose Rd.

&&

MJ
Local storm report, May 25, 2:09 PM CST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
309 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     Tstm Wnd Dmg     1 WSW Southeast Memphis 35.06N 89.90W
05/25/2025                   Shelby             TN   Public

            Trees uprooted and fences down off of
            Perkins in Southeast Memphis.

&&

MJ
Special weather statement, May 25, 2:23 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Sun May 25 2025

MSZ010>012-252100-
Coahoma MS-Panola MS-Quitman MS-
323 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...CENTRAL
QUITMAN AND SOUTHWESTERN PANOLA COUNTIES THROUGH 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belen, or 14 miles northeast of Clarksdale, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
West Marks, Curtis Station, Belen, Riverview, Marks, Falcon, Darling,
Asa, Hinchcliff, Locke Station, Sledge, Jonestown, and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.

&&

LAT...LON 3443 9035 3443 9030 3446 9030 3451 9023
      3425 9004 3424 9039 3433 9049
TIME...MOT...LOC 2022Z 239DEG 11KT 3431 9035

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CJC
Special weather statement, May 25, 2:36 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun May 25 2025

ARZ026>028-035-036-252115-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
336 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CRAIGHEAD...POINSETT...
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES THROUGH 415
PM CDT...

At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monette to near McFadden. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Payneway, Apt, Vail, Etowah, Weona Junction, Grider, Gum
Point, Whisp, Osceola, Craighead Forest Park, Promised Land, Alto,
Judd Hill, Needham, Bunney, Lake Poinsett State Park, Shippen,
Milligan Ridge, and Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas.

&&

LAT...LON 3558 9104 3599 9036 3590 8965 3588 8966
      3590 8970 3590 8976 3586 8977 3584 8971
      3582 8970 3582 8971 3580 8978 3575 8983
      3574 8987 3576 8991 3574 8995 3569 8996
      3566 8993 3518 9066 3528 9104
TIME...MOT...LOC 2036Z 280DEG 30KT 3590 9035 3537 9115

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM
Special weather statement, May 25, 3:10 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 PM CDT Sun May 25 2025

ARZ028-035-036-TNZ048-049-088-252200-
Cross AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
Shelby TN-
410 PM CDT Sun May 25 2025

...STRONG THUNDERSTORMS WILL IMPACT MISSISSIPPI...CRITTENDEN...
SOUTHEASTERN CROSS...TIPTON...LAUDERDALE AND NORTHWESTERN SHELBY
COUNTIES THROUGH 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnell to near Tyronza to near Wynne.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Three Forks, Burlison, Menesha, Grider, Covington, Edmondson, Hampson
Archaeological Museum State Park, St Clair, Osceola, Atoka, Locke,
Halls, Poplar Grove, Shippen, Victoria, River Front, Curve, Delpro,
Village Creek State Park, and Julius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas...and west Tennessee.

&&

LAT...LON 3544 9045 3544 9029 3558 9029 3599 8992
      3598 8972 3590 8965 3592 8964 3592 8951
      3595 8941 3590 8935 3582 8936 3582 8940
      3580 8942 3569 8945 3543 8965 3507 9020
      3510 9040 3515 9040 3515 9064 3518 9085
TIME...MOT...LOC 2109Z 277DEG 33KT 3592 8998 3551 9030 3524 9071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SJM

The radar

The Columbus AFB radar (KGWX), 49 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, Itawamba

When
May 25, 3:55 PM CST to 4:00 PM CST
Where
Itawamba County, 0.9 mi SE of Mantachie
Measured
1.5 in hail
Reported by
Public
Coordinates
34.320, -88.490

Thunderstorm Wind, Union

When
May 25, 4:05 PM CST to 4:10 PM CST
Where
Union County, 1.84 mi WSW of Alpine
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
34.490, -88.830

Powerlines and a large tree is down on CR 171 near Parks Baptist Church.

Hail, Lee

When
May 25, 4:50 PM CST to 4:55 PM CST
Where
Lee County, 1.79 mi NE of Amity
Measured
1 in hail
Reported by
Public
Coordinates
34.300, -88.630

Hail, Lee

When
May 25, 5:01 PM CST to 5:06 PM CST
Where
Lee County, Mooreville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.270, -88.580

Hail, Tate

When
May 25, 5:05 PM CST to 5:10 PM CST
Where
Tate County, 1.14 mi W of Senatobia
Measured
0.75 in hail
Reported by
Public
Coordinates
34.620, -89.970

Thunderstorm Wind, Itawamba

When
May 25, 5:27 PM CST to 5:30 PM CST
Where
Itawamba County, 0.9 mi SW of Beans Ferry
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.210, -88.390

Tree down on Hwy 25.

Thunderstorm Wind, Quitman

When
May 25, 5:30 PM CST to 5:35 PM CST
Where
Quitman County, Marks
Measured
58 kt (67 mph) measured gust
Property damage
$11,000
Reported by
Public
Coordinates
34.250, -90.270

Trees and powerlines down associated with the 67 mph gust.

Thunderstorm Wind, Quitman

When
May 25, 5:40 PM CST to 5:43 PM CST
Where
Quitman County, 0.9 mi SW of Crowder
Measured
58 kt (67 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.170, -90.140

Thunderstorm Wind, Panola

When
May 25, 5:40 PM CST to 5:45 PM CST
Where
Panola County, 1.5 mi SSE of Tocowa
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.200, -90.060

Trees down along Jeff Sanders Road.

Hail, Yalobusha

When
May 25, 5:47 PM CST to 5:52 PM CST
Where
Yalobusha County, 3.5 mi N of Gatewood
Measured
1 in hail
Reported by
Public
Coordinates
34.030, -89.760

Thunderstorm Wind, Chickasaw

When
May 25, 5:50 PM CST to 5:55 PM CST
Where
Chickasaw County, 0.69 mi N of Trebloc
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.840, -88.850

Several downed trees in Trebloc.

Thunderstorm Wind, Yalobusha

When
May 25, 5:53 PM CST to 5:58 PM CST
Where
Yalobusha County, 0.69 mi N of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.060, -89.920

Trees down across Oakland.

Thunderstorm Wind, Yalobusha

When
May 25, 5:57 PM CST to 6:02 PM CST
Where
Yalobusha County, 2.99 mi SSW of Velma
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
34.030, -89.670

Three trees downed along CR 436.

Thunderstorm Wind, Tallahatchie

When
May 25, 6:00 PM CST to 6:05 PM CST
Where
Tallahatchie County, 2.99 mi NNE of Rosebloom
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.910, -89.950

Large tree downed at Paul Shady Grove Rd and Tallaha Rd.

Thunderstorm Wind, Yalobusha

When
May 25, 6:04 PM CST to 6:09 PM CST
Where
Yalobusha County, 1.8 mi SE of Scobey
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
33.910, -89.860

Numerous trees down off CR 2.

Thunderstorm Wind, Chickasaw

When
May 25, 6:08 PM CST to 6:13 PM CST
Where
Chickasaw County, 1.72 mi W of Okolona
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
34.000, -88.780

Trees down across Okolona.

Thunderstorm Wind, Lafayette

When
May 25, 6:10 PM CST to 6:15 PM CST
Where
Lafayette County, 2.99 mi NNW of Gault
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.290, -89.490

Downed tree at CR 403 and 418.

Thunderstorm Wind, Lafayette

When
May 25, 6:10 PM CST to 6:15 PM CST
Where
Lafayette County, 0.9 mi SE of Orwood
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.260, -89.710

Tree down at the intersection of County Road 325 and 354.

Thunderstorm Wind, Monroe

When
May 25, 6:20 PM CST to 6:25 PM CST
Where
Monroe County, 7.28 mi NNW of New Wren
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.070, -88.660

Trees down on Seymore Road.

Thunderstorm Wind, Monroe

When
May 25, 6:25 PM CST to 6:30 PM CST
Where
Monroe County, 1.38 mi S of Becker
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.910, -88.480

Trees down on Hwy 25.

Thunderstorm Wind, Tishomingo

When
May 25, 6:38 PM CST to 6:43 PM CST
Where
Tishomingo County, 2.07 mi S of Hazard Switch
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.800, -88.250

Trees downed along Mt. Gilead Rd.

Thunderstorm Wind, Tishomingo

When
May 25, 6:42 PM CST to 6:45 PM CST
Where
Tishomingo County, 0.69 mi S of Luke
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
AWSS
Coordinates
34.810, -88.200

Numerous trees and powerlines downed across Iuka.

Thunderstorm Wind, Tishomingo

When
May 25, 6:46 PM CST to 6:51 PM CST
Where
Tishomingo County, 0.69 mi N of Blythe Crossing
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
34.810, -88.180

Tress down on Eastport Rd including one that fell onto a home.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261539, 1261550, 1261541, 1261543, 1261547, 1261555, 1261553, 1261551, 1261563, 1261548, 1261578, 1261571, 1261572, 1261573, 1261581, 1261566, 1261558, 1261564, 1261569, 1261568, 1261577, 1261576, 1261561.